MAUDE Adverse Event Report: DEPUY MITEK LLC US REUSE PATIENT SET FMS 24PK; ARTHROSCOPE

DEPUY MITEK LLC US REUSE PATIENT SET FMS 24PK; ARTHROSCOPE
Catalog Number 284649
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the sales rep that a human hair was found inside the reuse patient set fms 24pk sterile packaging prior to being opened.There was no patient involvement.No additional information was provided.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: e3: reporter is a j&j sales representative.H4: the device manufacture date is unknown.As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: d9, h3, h6: the actual device has been returned and is currently pending evaluation.Once reliability engineering evaluates the device, a supplemental medwatch report will be sent accordingly.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.H11 additional narrative: investigation summary - the product was returned to j&j medtech orthopaedics for evaluation.Then conducted visual inspection of the device received.The complaint device was received and evaluated; the device was received new with its original sealed primary packaging.Upon visual inspection it was found a hair inside the sealed tray.The device does not show structural anomalies.The manufacturer performed an investigation with the following results: the tube-set is manufactured in harmac's tijuana, mexico facility in an iso class 8 certified clean room facility.Harmac has very strict and detailed procedures to eliminate hair contamination in product.All people entering our cleanrooms must wear a hair net an beard cover (if they have a beard).Smocks with hoods are also worn by everyone.Harmac's standard operating procedure (sop) for environmentally controlled areas details the cleanroom requirements.Harmac sop includes photos of this process.Harmac sop contains a list of items employees must use, and in the order they must be used to enter the cleanroom.This includes entering and exiting the cleanroom.Each work station is cleaned three time per shift.A harmac employee's hair may not have been completely contained and fell into the product tray.It is also possible the tray was received form the vendor with the hair present in it went undetected during production.A quality alert was issued to the production floor and awareness training was provided.The overall complaint was confirmed as the observed condition of the reuse patient set fms 24pk would have contributed to the complained device issue.Based on the investigation findings, the potential root cause can be traced to manufacturing.A product issue was identified during the investigation of the sample received.This product issue will be addressed through j&j medtech orthopaedics quality system.Device history review - a manufacturing record evaluation was performed for the finished device number, and no non-conformances related to the reported complaint condition were identified.

Brand Name
REUSE PATIENT SET FMS 24PK
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer (Section G)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key20162560
Report Number1221934-2024-03118
Device Sequence Number17970310
Product Code HRX
UDI-Device Identifier10886705023233
UDI-Public(01)10886705023233(10)3010589(17)260227
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K951843
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/27/2026
Device Catalogue Number284649
Device Lot Number3010589
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2024
Supplement Date Received by Manufacturer09/20/2024
12/12/2024
Initial Report FDA Received Date09/06/2024
Supplement Report FDA Received Date09/20/2024
12/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown